MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J426H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067); Not Applicable (3189)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure for patient #1 date and name of the index procedure for chest port insertion the diagnosis and indication for the index surgical procedure? on what tissue was the ethicon suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? what were current symptoms following the index surgical procedure? onset date? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- op? were cultures performed? results? was surgical intervention performed? if yes, date? if yes, please provide date and appearance of the suture during the second procedure? other relevant patient history/concomitant medications if applicable, will product be returned, return date, tracking information did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is physician¿s opinion as to the etiology of or contributing factors to this event what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent suture of chest port on (b)(6) 2019 and suture was used on inner and outer layers of tissue.The surgeon used a combination of 4-0 suture and 2-0 polysorb suture.The patient was discharged and returned an unknown number of days later with sepsis around the chest port and the absorbable sutures hadn't absorbed.The chest port was infected and had to be removed.The patient received antiobiotic therapy and was discharged to a different facility.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/8/2020.Additional information: h4, h6.A manufacturing record evaluation was performed for the finished device pcm415 batch number, and no non-conformances were identified.

Brand Name
VCL CT BRD UD 27IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9484417
Report Number2210968-2019-91014
Device Sequence Number258588
Product Code GAM
UDI-Device Identifier10705031039773
UDI-Public10705031039773
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue NumberJ426H
Device Lot NumberPCM415
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/08/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date01/08/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLYSORB SUTURE CL843
Outcome Attributed to Adverse Event Required Intervention;